Publish in this journal
Journal Information
Vol. 61. Issue 12.
Pages 1331 (December 2008)
Share
Share
Download PDF
More article options
Vol. 61. Issue 12.
Pages 1331 (December 2008)
DOI: 10.1016/S1885-5857(09)60061-X
Full text access
Massive Thrombosis Following Heart Transplantation
Trombosis masiva post-trasplante cardiaco
Visits
5042
Ana Rodríguez Almodóvara, José María Arizón del Pradoa, Amador López Granadosa
a Servicio de Cardiología, Hospital Universitario Reina Sofía, Córdoba, Spain
This item has received
5042
Visits
Article information
Full Text
Download PDF
Statistics
Figures (2)
Full Text

A 58-year-old woman with dilated myocardial disease of ischemic origin had received a heart transplant 2 months earlier, with no postoperative complications. She was discharged from the hospital and came for her sixth heart biopsy, which could not be performed because of occlusion of both jugular accesses (Figure 1). Transthoracic echocardiography was performed to rule out a possible rejection. The apical 4-chamber view (Figure 2) showed a mobile vegetative mass in the right atrium that protruded toward the right ventricle (RV) through the tricuspid valve, and another mass in the apex of the RV. Both features were consistent with fresh thrombi. The patient was hospitalized, and because of the absence of contraindications, thrombolysis was started (100 mg intravenous alteplase). On ultrasound follow-up 24 h after the treatment, both thrombi of the right chambers were seen to have disappeared with no embolic or hemorrhagic complications.

Figure 1.

Figure 2.

In an attempt to clarify the possible causes of the thrombophilia, a hypercoagulability study was performed, in which the main anomalies related with venous thrombosis were analyzed; however, the results were normal. The patient's medical history showed that before transplantation she had been under treatment with acenocoumarol for chronic atrial fibrillation; the treatment had been initiated 8 years earlier because of an episode of deep vein thrombosis following immobilization due to trauma. Ultimately, she was treated with low molecular weight heparin (enoxaparin 60 mg/12 h) until anticoagulation was achieved with acenocoumarol.

This is a rare case of venous and right-chamber thrombosis in a heart transplant recipient that resolved successfully, and for which no apparent cause could be identified.

Idiomas
Revista Española de Cardiología (English Edition)

Subscribe to our newsletter

Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

es en
Política de cookies Cookies policy
Utilizamos cookies propias y de terceros para mejorar nuestros servicios y mostrarle publicidad relacionada con sus preferencias mediante el análisis de sus hábitos de navegación. Si continua navegando, consideramos que acepta su uso. Puede cambiar la configuración u obtener más información aquí. To improve our services and products, we use "cookies" (own or third parties authorized) to show advertising related to client preferences through the analyses of navigation customer behavior. Continuing navigation will be considered as acceptance of this use. You can change the settings or obtain more information by clicking here.